Maine, 2004Strong Wind in Maine, November 3, 2004
November 3, 2004 · NWS GYX · 17 events in 17 counties and zones
Strong winds blew over an old hanger at the Bethel Airport and falling trees caused scattered power outages which affected about 5000 people across the area. Wind gusts were generally in the 30- to 40-mph range.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds blew over an old hanger at the Bethel Airport and falling trees caused scattered power outages which affected about 5000 people across the area. Wind gusts were generally in the 30- to 40-mph range. with Portland reporting a maximum gust of 55 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Nov 3, 3:00 AM EST, 6 hours earlier.
Area forecast discussion, Nov 3, 3:00 AM EST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
300 AM EST WED NOV 3 2004
.SHORT TERM (TODAY THROUGH TONIGHT)...TROUGH OF LOW PRESSURE WILL
MOVE EAST OF THE AREA THIS MORNING. RAIN WILL END RAPIDLY FROM
WEST TO EAST BY SUNRISE. SOME LINGERING RAIN OR SNOW SHOWERS OVER
THE MOUNTAINS THIS MORNING. GOOD DRYING AND STRONG DOWNSLOPE WINDS
WILL RESULT IN RAPID CLEARING LEE OF MOUNTAINS THIS MORNING WITH
CLEARING DELAYED UNTIL LATER THIS MORNING OR EARLY THIS AFTERNOON
IN THE MOUNTAINS. THE COMBINATION OF STRONG COLD AIR ADVECTION AND
A TIGHT PRESSURE GRADIENT WILL RESULT IN STRONG WINDS TODAY. WINDS
OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE LIKELY. THESE SPEEDS ARE
JUST BELOW WIND ADVISORY CRITERIA HENCE NO HEADLINES TODAY. A STRONG
RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE AREA TONIGHT RESULTING
IN DIMINISHING WINDS EARLY TONIGHT.
&&
.LONG TERM (THURSDAY THROUGH TUESDAY)...HIGH PRESSURE MOVES ACROSS
REGION ON THURSDAY WITH LOW PRESSURE ARRIVING THURSDAY NIGHT AND
INTENSIFYING AS IT MOVES OFFSHORE ON FRIDAY. THIS WILL DRAW DOWN
COLDER AIR MASS WHICH WILL BRING THE THREAT OF SOME DEGREE OF FROZEN
PRECIPITATION EVEN TO COASTAL AREAS ON FRIDAY. TEMPERATURES MODERATE
A BIT OVER THE WEEKEND
&&
.AVIATION...WIDESPREAD INSTRUMENT FLIGHT RULES EARLY THIS MORNING
WITH RAPID CLEARING AND VISUAL FLIGHT RULES BY MID MORNING.
LINGERING MARGINAL VISUAL FLIGHT RULE CONDITIONS WILL PERSIST OVER
THE MOUNTAINS UNTIL LATE MORNING OR EARLY AFTERNOON.
&&
.MARINE...GALE WARNINGS TODAY. WINDS WILL DROP TO SMALL CRAFT
CRITERIA TONIGHT.
LONG TERM LOOKS LIKE STRONG SCAS OR GLWS MAY BE REQUIRED AGAIN
FRIDAY INTO SATURDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...GLW.
&&
Hazardous weather outlook, Nov 3, 2:59 AM EST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
259 AM EST WED NOV 3 2004
MEZ007>009-012>014-018>028-NHZ001>010-013-014-041000-
ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME-
COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME-
INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME-
INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH-
NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME-
NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME-
SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME-
SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME-
STRAFFORD NH-SULLIVAN NH-
INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH...
BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD...
BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT...
COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY...
DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON...
FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN...
KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN...
LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH...
MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD...
OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH...
RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD...
SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE...
TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE
259 AM EST WED NOV 3 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE
AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE
.DAY ONE...TODAY AND TONIGHT
A GUSTY NORTHWEST WIND WILL DEVELOP TODAY WITH SUSTAINED WINDS
ON THE ORDER OF 20 TO 30 MPH WITH SOME GUST TO 40 MPH. THIS
MAY BRING DOWN SOME TREE LIMBS AND COULD CAUSE SOME ISOLATED
POWER OUTAGES. THE WINDS ARE EXPECTED TO DIMINISH TONIGHT.
.DAYS TWO THROUGH SEVEN...
WINTER WEATHER WILL MAKE AN INITIAL APPEARANCE THURSDAY
NIGHT AND FRIDAY. TOO EARLY FOR SPECIFICS...BUT LOOKS LIKE
IT COULD EVEN MAKE IT DOWN TO THE COASTAL AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Strong Wind, Androscoggin
- When
- November 3, 9:00 AM EST to 5:00 PM EST
- Where
- Androscoggin forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.166, -70.206 (the zone’s center; the record gives no point)
Strong Wind, Central Somerset
- When
- November 3, 9:00 AM EST to 5:00 PM EST
- Where
- Central Somerset forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 45.514, -69.959 (the zone’s center; the record gives no point)
Strong Wind, Coastal Cumberland
- When
- November 3, 9:00 AM EST to 5:00 PM EST
- Where
- Coastal Cumberland forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.806, -70.330 (the zone’s center; the record gives no point)
Strong Wind, Coastal Waldo
- When
- November 3, 9:00 AM EST to 5:00 PM EST
- Where
- Coastal Waldo forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.485, -69.122 (the zone’s center; the record gives no point)
Strong Wind, Coastal York
- When
- November 3, 9:00 AM EST to 5:00 PM EST
- Where
- Coastal York forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.429, -70.670 (the zone’s center; the record gives no point)
Strong Wind, Interior Cumberland
- When
- November 3, 9:00 AM EST to 5:00 PM EST
- Where
- Interior Cumberland forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.806, -70.330 (the zone’s center; the record gives no point)
Strong Wind, Interior Waldo
- When
- November 3, 9:00 AM EST to 5:00 PM EST
- Where
- Interior Waldo forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.485, -69.122 (the zone’s center; the record gives no point)
Strong Wind, Interior York
- When
- November 3, 9:00 AM EST to 5:00 PM EST
- Where
- Interior York forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.429, -70.670 (the zone’s center; the record gives no point)
Strong Wind, Kennebec
- When
- November 3, 9:00 AM EST to 5:00 PM EST
- Where
- Kennebec forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.409, -69.767 (the zone’s center; the record gives no point)
Strong Wind, Knox
- When
- November 3, 9:00 AM EST to 5:00 PM EST
- Where
- Knox forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.076, -69.126 (the zone’s center; the record gives no point)
Strong Wind, Lincoln
- When
- November 3, 9:00 AM EST to 5:00 PM EST
- Where
- Lincoln forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.998, -69.526 (the zone’s center; the record gives no point)
Strong Wind, Northern Franklin
- When
- November 3, 9:00 AM EST to 5:00 PM EST
- Where
- Northern Franklin forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.974, -70.444 (the zone’s center; the record gives no point)
Strong Wind, Northern Oxford
- When
- November 3, 9:00 AM EST to 5:00 PM EST
- Where
- Northern Oxford forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.500, -70.757 (the zone’s center; the record gives no point)
Strong Wind, Sagadahoc
- When
- November 3, 9:00 AM EST to 5:00 PM EST
- Where
- Sagadahoc forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.912, -69.839 (the zone’s center; the record gives no point)
Strong Wind, Southern Franklin
- When
- November 3, 9:00 AM EST to 5:00 PM EST
- Where
- Southern Franklin forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.974, -70.444 (the zone’s center; the record gives no point)
Strong Wind, Southern Oxford
- When
- November 3, 9:00 AM EST to 5:00 PM EST
- Where
- Southern Oxford forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.500, -70.757 (the zone’s center; the record gives no point)
Strong Wind, Southern Somerset
- When
- November 3, 9:00 AM EST to 5:00 PM EST
- Where
- Southern Somerset forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 45.514, -69.959 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New Hampshire, November 3, 2004$12,000 · 12 events
- High Wind in Alaska, November 3, 200464 kt wind · 8 events
- Heavy Snow in California, November 3, 20041 event
- Heavy Snow in Nevada, November 3, 20041 event
- Heavy Snow in Nevada, November 3, 20041 event
- Heavy Snow in California, November 3, 20041 event
- Heavy Snow in California, November 3, 20041 event
- Hail in Mississippi, November 3, 20040.75 in hail · 1 event
- High Wind in Oregon, November 3, 200465 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428370, 5428371, 5428372, 5428373, 5428374, 5428375, 5428463, 5428464, 5428465, 5428466, 5428467, 5428468, 5428469, 5428470, 5428471, 5428472, 5428473.